Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 29, 2008, 3:25 PM CDT for Buchanan County, Delaware County, Dubuque County, Iowa. It was in force for 15 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2008, 3:25 PM CDT (20:25 UTC)
- Expired
- May 30, 2008, 6:30 AM CDT
- In force
- 15 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:35 PM CDT | FREEZING RAIN 2.24 | Edgewood, IA | CREEKS BETWEEN EDGEWOOD AND MANCHESTER RUNNING BANKFULL AT 430 PM. |
| May 29, 6:35 PM CDT | HEAVY RAIN 2.24 | Edgewood, IA | CREEKS BETWEEN EDGEWOOD AND MANCHESTER RUNNING BANKFULL AT 430 PM. |
| May 30, 3:23 AM CDT | FLASH FLOOD | 2 N Walker, IA | WATER OVER ROAD AT OVERLAND ROAD AND 330 TH STREET. FIRST TIME EVER OBSERVERED IN THIS AREA. UNOFFICIAL RAIN GAGE READING BY LAW ENFORCEMENT IN WALKER HAS 3.5 INCHES OF RAINFALL SINCE 1130 PM. LOCATION IS 1 MILE NORTH OF BENTON COUNTY AND BUCHANAN COUNTY LINE. |
| May 30, 5:47 AM CDT | HEAVY RAIN 2.5 | 4 Wnw Dubuque, IA | RAINFALL SINCE YESTERDAY OF 2.50 INCHES NEAR ASBURY. |
| May 30, 6:00 AM CDT | HEAVY RAIN 3.65 | Edgewood, IA | STORM TOTAL AS OF 6 AM. |
| May 30, 6:16 AM CDT | HEAVY RAIN 2.16 | 2 W Dubuque, IA | |
| May 30, 6:26 AM CDT | HEAVY RAIN 3.71 | 5 Ne Independence, IA | 4 INCHES OF WATER IN THE BASEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 718 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 292032
FFWDVN
IAC019-055-061-300530-
/O.NEW.KDVN.FF.W.0007.080529T2025Z-080530T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT THU MAY 29 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF INDEPENDENCE...
DELAWARE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF MANCHESTER...
DUBUQUE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF DUBUQUE...
* UNTIL 1230 AM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS FALLEN ACROSS THE WARNED AREA...ESPECIALLY
ALONG AND NORTH OF U.S. HIGHWAY 20 AND WEST OF IOWA HIGHWAY 136.
RADAR ESTIMATES INDICATE THAT UP TO 3 INCHES OF RAIN HAS FALLEN
OVER THE PAST FIVE HOURS. THIS HEAVY RAIN WILL LIKELY RESULT IN
FLOODING OF CREEKS AND SMALL STREAMS IN THE WARNED AREA. IN
ADDITION...BUCHANAN COUNTY EMERGENCY MANAGEMENT REPORTED THAT
LAMONT CREEK WAS RISING IN THE TOWN OF LAMONT...AND WAS
APPROACHING FLOOD STAGE. ADDITIONAL THUNDERSTORMS...WITH HEAVY
RAIN...WERE APPROACHING FROM THE WEST AND ARE EXPECTED TO AFFECT
THE WARNED AREA INTO TONIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
SHERRILL...SAGEVILLE...RICKARDSVILLE...ONEIDA...NEW VIENNA...
MASONVILLE...LUXEMBURG...LAMONT...JESUP...HOLY CROSS...HAZLETON...
GREELEY...EARLVILLE...DYERSVILLE...DURANGO...DUNDEE...DELAWARE...
COLESBURG...CENTRALIA...BANKSTON...BALLTOWN...AURORA AND ASBURY
ANY FLOODING THAT DOES OCCUR IS EXPECTED TO PERSIST INTO TONIGHT. BE
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4265 9074 4263 9069 4254 9063 4248 9065
4239 9049 4238 9066 4229 9067 4230 9206
4264 9209 4265 9090 4268 9088
TIME...MOT...LOC 2025Z 180DEG 0KT 4246 9179
$$
JAZ4 follow-up statements
000
WGUS73 KDVN 300032
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
728 PM CDT THU MAY 29 2008
IAC019-055-061-300530-
/O.CON.KDVN.FF.W.0007.000000T0000Z-080530T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-
728 PM CDT THU MAY 29 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
BUCHANAN...DELAWARE AND DUBUQUE COUNTIES...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
INDICATING SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH MODERATE
TO LOCALLY HEAVY DOWNPOURS...MOVING EAST ACROSS AREAS FROM
MANCHESTER TO DUBUQUE. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH
AT LEAST 830 PM.
AT AROUND 630 PM CDT...A TRAINED SPOTTER REPORTED CREEKS BETWEEN
EDGEWOOD AND MANCHESTER IN DELAWARE COUNTY...RAIN SWOLLEN AND
RUNNING BANKFULL. SOILS WERE ALSO REPORTED TO BE HEAVILY SATURATED
WITH STANDING WATER VISIBLE IN FIELDS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
SHERRILL...SAGEVILLE...RICKARDSVILLE...ONEIDA...NEW VIENNA...
MASONVILLE...MANCHESTER...LUXEMBURG...LAMONT...JESUP...
INDEPENDENCE...HOLY CROSS...HAZLETON...GREELEY...EARLVILLE...
DYERSVILLE...DURANGO...DUNDEE...DUBUQUE...DELAWARE...COLESBURG...
CENTRALIA...BANKSTON...BALLTOWN...AURORA AND ASBURY
STRONG THUNDERSTORMS MOVING OUT OF EASTERN NEBRASKA AND WESTERN IOWA
ARE EXPECTED TO MOVE INTO THE WARNING AREA LATER TONIGHT AND PRODUCE
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WHICH WILL AGGRAVATE
ONGOING FLOODING SITUATIONS OR CREATE NEW ONES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
PEOPLE WITH INTERESTS ALONG HONEY...PLUM AND BUFFALO CREEKS AS WELL
AS THE UPPER MAQUOKETA AND LITTLE MAQUOKETA RIVERS...WILL WANT
MONITOR THESE WATERWAYS FOR RISING LEVELS.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4265 9074 4263 9069 4254 9063 4248 9065
4239 9049 4238 9066 4229 9067 4230 9206
4264 9209 4265 9090 4268 9088
TIME...MOT...LOC 0007Z 180DEG 0KT 4246 9179
$$000
WGUS53 KDVN 300501
FFWDVN
IAC019-055-061-301130-
/O.EXT.KDVN.FF.W.0007.000000T0000Z-080530T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1154 PM CDT THU MAY 29 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF INDEPENDENCE...
DELAWARE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF MANCHESTER...
DUBUQUE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF DUBUQUE...
* UNTIL 630 AM CDT FRIDAY
* AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN WILL BE FALLING OVER THE WARNED AREA IN
THE NEXT FEW HOURS. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS
POSSIBLE THROUGH 3 AM THIS MORNING. RAINFALL FROM EARLIER THIS
EVENING PRODUCED APPROXIMATELY 3 INCHES OF RAIN FOR AREAS ALONG
AND NORTH OF HIGHWAY 20. THIS HAS PRIMED THIS AREA FOR FURTHER
FLASH FLOODING IN THE NEXT SEVERAL HOURS. BUCHANAN COUNTY
EMERGENCY MANAGEMENT REPORTED THAT LAMONT CREEK WAS RISING IN THE
TOWN OF LAMONT...AND WAS APPROACHING FLOOD STAGE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
SHERRILL...SAGEVILLE...RICKARDSVILLE...ONEIDA...NEW VIENNA...
MASONVILLE...LUXEMBURG...LAMONT...JESUP...HOLY CROSS...HAZLETON...
GREELEY...EARLVILLE...DYERSVILLE...DURANGO...DUNDEE...DELAWARE...
COLESBURG...CENTRALIA...BANKSTON...BALLTOWN...AURORA AND ASBURY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4265 9074 4263 9069 4254 9063 4248 9065
4239 9049 4238 9066 4229 9067 4230 9206
4264 9209 4265 9090 4268 9088
TIME...MOT...LOC 0454Z 180DEG 0KT 4246 9179
$$
LRE000
WGUS73 KDVN 300828
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 AM CDT FRI MAY 30 2008
IAC019-055-061-301130-
/O.CON.KDVN.FF.W.0007.000000T0000Z-080530T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-
323 AM CDT FRI MAY 30 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
BUCHANAN...DELAWARE AND DUBUQUE COUNTIES...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAINFALL MOVING NORTHEAST ACROSS MUCH OF CENTRAL AND EASTERN IOWA.
DOPPLER RADAR ESTIMATES RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES AS
FALLEN ALONG AND SOUTH OF A LINE FROM BRANDON TO MANCHESTER. HEAVY
RAIN WILL CONTINUE ACROSS THIS AREA THROUGH SUNRISE...RESULTING IN
FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
SHERRILL...SAGEVILLE...RICKARDSVILLE...ONEIDA...NEW VIENNA...
MASONVILLE...MANCHESTER...LUXEMBURG...LAMONT...JESUP...
INDEPENDENCE...HOLY CROSS...HAZLETON...GREELEY...EARLVILLE...
DYERSVILLE...DURANGO...DUNDEE...DUBUQUE...DELAWARE...COLESBURG...
CENTRALIA...BANKSTON...BALLTOWN...AURORA AND ASBURY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4265 9074 4263 9069 4254 9063 4248 9065
4239 9049 4238 9066 4229 9067 4230 9206
4264 9209 4265 9090 4268 9088
TIME...MOT...LOC 0823Z 180DEG 0KT 4246 9179
$$
SHEETS000
WGUS73 KDVN 300833 CCA
FFSDVN
FLASH FLOOD STATEMENT...CORRECTED FOR TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 AM CDT FRI MAY 30 2008
IAC019-055-061-301130-
/O.CON.KDVN.FF.W.0007.000000T0000Z-080530T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-
323 AM CDT FRI MAY 30 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
BUCHANAN...DELAWARE AND DUBUQUE COUNTIES...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAINFALL MOVING NORTHEAST ACROSS MUCH OF CENTRAL AND EASTERN IOWA.
DOPPLER RADAR ESTIMATES RAINFALL AMOUNTS AS HIGH AS 2 TO 3 INCHES
HAS FALLEN ALONG AND SOUTH OF A LINE FROM BRANDON TO MANCHESTER
SINCE MIDNIGHT. HEAVY RAIN WILL CONTINUE ACROSS THIS AREA THROUGH
SUNRISE...RESULTING IN FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
SHERRILL...SAGEVILLE...RICKARDSVILLE...ONEIDA...NEW VIENNA...
MASONVILLE...MANCHESTER...LUXEMBURG...LAMONT...JESUP...
INDEPENDENCE...HOLY CROSS...HAZLETON...GREELEY...EARLVILLE...
DYERSVILLE...DURANGO...DUNDEE...DUBUQUE...DELAWARE...COLESBURG...
CENTRALIA...BANKSTON...BALLTOWN...AURORA AND ASBURY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING FOR
SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4265 9074 4263 9069 4254 9063 4248 9065
4239 9049 4238 9066 4229 9067 4230 9206
4264 9209 4265 9090 4268 9088
TIME...MOT...LOC 0823Z 180DEG 0KT 4246 9179
$$
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:50 PM CDT, 35 minutes earlier.
Area forecast discussion, May 29, 2:50 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT THU MAY 29 2008
.SHORT TERM...TONIGHT AND FRIDAY...
IT IS STILL SHAPING UP TO BE A POTENTIALLY SERIOUS FLOODING/FLASH
FLOODING SCENARIO UNFOLDING TONIGHT AND FRIDAY DUE TO IMPACTS OF
HEAVY RAIN PRODUCING MCS/MCSS. AREAS MOST SUSCEPTIBLE ARE ALONG
AND NORTH OF I80 WHERE FFG VALUES RANGE FROM 1.5 TO 3.0 FOR 3 TO 6
HRS. SECONDARY WING OF CONVERGENT LLJ AND LEAD VORT NOW INDUCING
ELEVATED SHOWERS AND STORMS OVER CENTRAL IA...WITH THE ACTIVITY
TEMPORARILY WANING AS IT PROPAGATES EAST OF BETTER SUPPORT AND OVER A
MORE STABLE AIRMASS OVER EASTERN IA. THIS ACTIVITY EXPECTED TO
CONTINUE INTO THE EVENING...BUT AS SLIGHTLY VEERING LLJ INCREASES
INTO THE WESTERN CWA...WILL BE BETTER LLVL THTA-E ADVECTION
AND CONVERGENT SUPPORT TO KEEP ELEVATED CONVECTION GOING AND MORE
ROBUST THEN IT IS CURRENTLY...POSSIBLY FORMING AS A LEAD MCS. THIS
LABELED A LEAD MCS BECAUSE THE MAIN PUNCH OF MCS SPAWNING PARAMETERS
COME TOGETHER TO INITIATE SEVERE CONVECTION OVER CENTRAL NEB INTO
SOUTHEAST CO OVER THE NEXT 2-4 HRS. THEN...A PROGGED 50+ KT LLJ
EXPECTED TO TAKE AIM AT THE DVN CWA AS THE NIGHT PROGRESSES...
ALLOWING EXTREME ELEVATED THTA-E ADVECTION AND CONVERGENT PATTERN AND
THE ASSOCIATED MCS THAT WILL BE FEEDING ON THIS FETCH...TO MIGRATE
EASTWARD INTO THE LOCAL FCST AREA FROM THE WEST AS WELL TOWARD 06Z
AND BEYOND. COULD SEE A SCENARIO WHERE THE WESTERN ACTIVITY
PROPAGATES EAST AND MELDS INTO THE CENTRAL AND EASTERN IA LEAD
ACTIVITY OVERNIGHT...LEADING TO A WIDESPREAD HEAVY RAIN EVENT OF 1-3
INCHES AND LOCALLY UP TO 5 INCHES WITH THE NORTH HALF OF THE DVN CWA
RIGHT NOW LOOKING TO BE UNDER THE GUN OF RECEIVING THE MAIN
COMPLEX. HAVE ALREADY EXPANDED THE FLASH FLOOD WATCH EAST AND
SOUTH...AND WITH THE NORTHWEST 2-5 COUNTIES ALREADY RECEIVING
PERSISTENT RAINFALL TODAY AND GETTING PRIMED...MAY BE ISSUING FLASH
FLOOD WARNINGS FOR BUCHANAN/DELAWARE/DUBUQUE BY EARLY EVENING IF
CURRENT ACTIVITY PERSISTS OR INCREASES. IF NOT THIS EVENING...FCST
SOUNDINGS WITH DEEP SATURATION AND LIFT FROM 06Z ON AND PW/S OF
OVER 1.6 INCHES ALSO SUPPORT THE POTENTIAL NEED OF FFW/S IN MANY
COUNTIES OF THE DVN CWA LATER TONIGHT. HEAVY RAIN MAY GET INTO THE
SOUTHERN CWA AS WELL...BUT WITH HIGHER FLASH FLOOD GUIDANCE DOWN
THERE WILL HOLD OFF EXPANSION OF A WATCH FURTHER SOUTH FOR NOW. A
WATCH MAY BE NEEDED CWA-WIDE FOR FRIDAY IF CONVECTION PERSISTS WELL
INTO TOMORROW.
SVR THREAT FOR TONIGHT SECONDARY TO HEAVY RAIN AND FLASH FLOOD
POTENTIAL...BUT SLIGHTLY ELEVATED STORMS MAY STILL PRODUCE MARGINAL
SEVERE WX IN THE FORM OF HAIL UP TO 1 INCH...AND ISOLATED WIND MIX
DOWNS OF 55 TO 60 MPH. THESE SVR THREATS ALREADY ADVERTISED BY THE
PREVIOUS NIGHT CREW AND HAVE NOT CHANGED MUCH. THE MAQUOKETA...
WAPSI...AND CEDAR RIVER BASINS ARE IN LINE TO EXPERIENCE LARGE
RISES IF THE HEAVY RAIN PRODUCING STORM PROJECTIONS ARE IN LINE.
AS FOR FRIDAY...BESIDES THE HEAVY RAIN THREAT PERSISTING AND
SHIFTING SOUTHWARD...SPC HAS OUTLOOKED ALMOST THE ENTIRE CWA FOR A
MODERATE RISK. THE 12Z NAM SUPPORTS THIS...BUT ALSO SUGGESTS THAT
THE DVN CWA NOT RECEIVING MUCH TONIGHT AND ALLOWING THE CWA TO HEAT
UP AND DESTABILIZE AS STRONG NORTHERN STREAM WAVE DROPS SOUTHEAST
ACRS THE WESTERN GRT LKS. OF COURSE...MUCH WILL DEPEND ON
MCS ACTIVITY TONIGHT AND HOW MUCH OF THE CWA IT IMPACTS...AS
WELL AS WHERE IT LAYS OUT RESULTANT COLD POOLS AND MESOSCALE
BOUNDARIES. PERSISTENT CONVECTION AND DEBRIS FROM TONIGHT AND
LASTING INTO FRIDAY LATE MORNING OVER MOST OF THE DVN CWA COULD
NULLIFY THE MODERATE THREAT AND SHIFT IT MAINLY ALONG AND SOUTH/EAST
OF THE DVN CWA. IF THE SOUTH DOES NOT RECEIVE MUCH OR CONVECTION
ERODES QUICKER THAN EXPECTED FOR DAYTIME RECOVERY...THE SOUTHEAST
HALF OF THE DVN CWA WILL BE IN TROUBLE FOR SEVERE STORM SFC
BASED INITIATION. WILL STILL KEEP HIGH POPS GOING FOR HEAVY
CONVECTION THROUGH AT LEAST EARLY FRI AFTERNOON. AS FOR TEMPS ON
FRI...SIMILAR TO THE STORM POTENTIAL...THEY ARE HIGHLY DEPENDENT ON
WHAT OCCURS TONIGHT AND LINGERS INTO FRI. AM AFRAID OF GOING MUCH
WARMER THAN CURRENTLY ADVERTISED VALUES TAKING INTO ACCOUNT
CONVECTIVE DEBRIS/COLD POOLS. ..JDH..
.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
FRIDAY NIGHT WILL SEE THE CONVECTION EXIT QUICKLY TO THE SOUTHEAST
OF THE CWA...AND THIS MAY BE VERY EARLY IN THE PERIOD. AFTER IT
LEAVES...THE CWA WILL EXPERIENCE A GENERALLY QUIET WEEKEND...WITH
MINIMAL CHANCES FOR SHOWERS OR THUNDERSTORMS SATURDAY AFTERNOON AND
SUNDAY. THIS ACTIVITY SHOULD BE WEAK AND VERY SCATTERED.
THE PREFERRED EXTENDED SOLUTION BY OUR OFFICE AND HPC IS THE ECMWF.
MONDAY THROUGH NEXT THURSDAY IS EXPECTED TO BE VERY BUSY ONCE
AGAIN...WITH AN ACTIVE SOUTHWEST TO ZONAL FLOW...AND A NEARLY
STATIONARY OR WAVERING FRONT IN THE MIDWEST. THIS SHOULD PROVIDE
SEVERAL ROUNDS OF STRONG ORGANIZED CONVECTION...WITH BOTH STRONG TO
SEVERE STORMS AND HEAVY RAINFALL QUITE POSSIBLE. THIS PERIOD WILL
LIKELY RESULT IN INCREASED STREAM AND RIVER LEVELS...BUT UNTIL
CONFIDENCE INCREASES AFTER THE NEXT 24 HOURS...THE INDIVIDUAL RIVER
BASIN IMPACTS ARE UNRESOLVED. ..ERVIN..
&&
.AVIATION...
THE DBQ AND POSSIBLY THE CID TERMINALS TO BE IMPACTED BY MVFR CIGS
AND VSBYS BY PASSING SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH AT
LEAST 00Z...WITH ACTIVITY POSSIBLY NOT STOPPING UNTIL LARGER STORM
COMPLEX ARRIVES FROM THE WEST AFTER 04Z. THE MLI...DBQ AND CID
TERMINALS MOST SUSCEPTIBLE FOR THIS STRONGER ACTIVITY AFTER 05Z AND
ASSOCIATED IFR VSBYS/RAIN INTENSITIES AND CIGS REDUCED BELOW 2K
FEET. PASSING THUNDERSTORMS MAY ALSO PRODUCE HAIL AND VARIABLE WIND
GUSTS UP TO 40 KTS. THE MLI AND BRL TERMINALS WILL EXPERIENCE A
BRISK SOUTHERLY WIND FLOW AFTER 03Z WITH WARM FRONTAL PUSH TO THE
NORTH. ALL IN ALL A TURBULENT NIGHT IN THE VCNTY OF MOST OF THE DVN
TAF SITES. ..JDH..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
IOWA-JACKSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-
SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
JDH/ERVINHazardous weather outlook, May 29, 4:55 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT THU MAY 29 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 455 AM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS MORNING...ALONG AND NORTH OF I-80. ANY THUNDERSTORMS ARE NOT ANTICIPATED TO BE SEVERE. TONIGHT...A LARGE AREA OF THUNDERSTORMS WILL MOVE ACROSS MOST OF THE REGION LATE THIS EVENING AND OVERNIGHT. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH RAINFALL RATES OF 2 INCHES AN HOUR OR MORE POSSIBLE. WIDESPREAD RAIN TOTALS OF 1 TO 3 INCHES OR MORE IS EXPECTED DUE TO A TRAINING OF THUNDERSTORMS OVER THE SAME AREA. THIS HEAVY RAIN COULD FALL ON ALREADY MOIST SOILS ALLOWING FOR THE RISK OF LOCALIZED FLASH FLOODING. LOCATIONS MOST SUSCEPTIBLE FOR HEAVY RAIN AND FLASH FLOODING IS NORTH OF I-80 IN IOWA...FOR THIS REASON...A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM THIS EVENING INTO FRIDAY MORNING. SOME OF THE STRONGEST STORMS LATE THIS EVENING AND OVERNIGHT MAY ALSO APPROACH OR REACH SEVERE LEVELS WITH LARGE HAIL UP TO THE SIZE OF NICKELS. STRONG WINDS OF 30 TO 50 MPH ARE ALSO POSSIBLE WITH ISOLATED DAMAGING WINDS UP TO 60 MPH. LOCATIONS THAT COULD EXPERIENCE SEVERE WEATHER ARE PRIMARILY ALONG AND NORTH OF HIGHWAY 34. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A MANCHESTER TO FAIRFIELD LINE FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LARGE THUNDERSTORM COMPLEX WILL DISSIPATE ACROSS THE AREA FRIDAY MORNING. THERE IS A THREAT OF HEAVY RAIN ALONG AND NORTH OF INTERSTATE 80. AN ISOLATED STORM MAY BE SEVERE WITH HAIL OR DAMAGING WINDS. THUNDERSTORMS WILL REDEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SEVERE STORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND EVENING. CURRENT INFORMATION SUGGESTS THAT HAIL OR DAMAGING WINDS WOULD BE THE PRIMARY THREAT. THE AREA MOST AT RISK FRIDAY AFTERNOON IS SOUTH OF A LINE FROM OTTUMWA IOWA TO STERLING ILLINOIS. SATURDAY...THERE IS A CHANCE OF THUNDERSTORMS. THERE IS A DAILY CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. PLEASE REPORT AND SEVERE WEATHER...HEAVY RAIN AND FLOODING TO THE QUAD CITIES WEATHER FORECAST OFFICE. NICHOLS/08
In the hours before
Local storm report, May 29, 2:04 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND DMG 4 W SOLON 41.80N 91.57W
05/25/2008 JOHNSON IA EMERGENCY MNGR
LOCATED AT LAKE MACBRIDE STATE PARK. DAMAGE TO THE BOAT
RENTAL DOCKS...AND THE RENTAL BOATS...NEAR THE PARK/S
BEACH. A TOTAL OF 48 BOATS...WHICH WERE ALL SECURED TO
THE DOCK...HAD BEEN BLOWN AS FAR AS THREE MILES AWAY FROM
THEIR ORIGINAL LOCATION. NO DAMAGE TO BUILDINGS. TIME
ESTIMATED. DELAYED REPORT.
1146 PM TSTM WND DMG 1 SSW SOLON 41.79N 91.51W
05/25/2008 JOHNSON IA NWS STORM SURVEY
FRONT PORCH AWNING LIFTED UP AND OVER A HOUSE.
ALSO...DAMAGE TO THE HOUSE/S ROOF INCLUDING MISSING
SHINGLES. DAMAGE TO NEARBY TREES. LOCATED ALONG QUINCY RD
NE. TIME ESTIMATED. DELAYED REPORT.
1147 PM TSTM WND DMG 1 S SOLON 41.79N 91.50W
05/25/2008 JOHNSON IA NWS STORM SURVEY
GRAIN TRANSPORT EQUIPMENT BROKEN OFF THE TOP OF GRAIN
BINS. LOCATED ALONG JORDAN CREEK RD NE. TIME ESTIMATED.
DELAYED REPORT.
&&
JAZSpecial weather statement, May 29, 2:32 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 232 PM CDT THU MAY 29 2008 IAZ040>042-292145- BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 232 PM CDT THU MAY 29 2008 ...POTENTIAL FOR FLASH FLOODING INCREASING... THUNDERSTORMS PRODUCING MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE THROUGH THE AFTERNOON ACROSS BUCHANAN...DELAWARE AND DUBUQUE COUNTIES. ADDITIONAL THUNDERSTORMS DEVELOPING IN CENTRAL AND NORTH CENTRAL IOWA WILL ALSO SPREAD ACROSS THE AREA AS THE AFTERNOON PROGRESSES. STRONGER THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS OF AROUND 1 TO 2 INCHES PER HOUR...WHICH WOULD CAUSE FLASH FLOODING. WITH THE GROUND ALREADY SATURATED ANY ADDITIONAL RAINS MAY ALSO CAUSE RAPID RISES ON RIVERS AND STREAMS. STAY TUNED TO LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS POTENTIALLY DANGEROUS SITUATION. HAASE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:45 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 30 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.